MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) HYPOINT NDL27GA1/2IN; NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) HYPOINT NDL27GA1/2IN; NEEDLE
Model Number 300255
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 9071971.Medical device expiration date: 2024-03-30.Device manufacture date: 2019-05-14.Medical device lot #: 9071970.Medical device expiration date: 2024-03-30.Device manufacture date: 2019-05-14.Investigation summary: no returned sample was received.2 returned photo was received.It is unclear where is the broken needle.Dhr reviewed for affected batch numbers for hypoint needle, hypodermic needle, cannula do not observe abnormalities related to broken needle.Investigation conclusion: from the photos, it is unclear how the needle is broken.Unable to confirm the customer experience based on photo evaluation.Root cause description: root cause could not be established.Rationale: the complaint will be re-opened once complaint sample is returned.
 
Event or Problem Description
It was reported that hypoint ndl27ga1/2in needle broke during injection.This could lead to patient injury or the patient not receiving required dose on time.The following information was provided by the initial reporter: broken needle tip.A hospital pharmacist reported that a patient brought a defective product and asked for replacement.The pharmacist said this product was sold to the patient by the hospital.When the patient came to the hospital, the patient claimed the needle was broken while performing injection by himself.Then, the patient changed a new needle (unknown source) and performed injection again.The detailed information regarding the injection process could not be confirmed.The needle was broken during injection; this issue could have led to patient injury or the patient could not have received the required dose on time.It has a potential risk to patient safety, so affiliate reports this case as a potential critical complaint.A full investigation is required for this complaint since the nurse was injured.This complaint is considered potential critical.

Brand Name
HYPOINT NDL27GA1/2IN
Common Device Name
NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10049897
Report Number8041187-2020-00257
Device Sequence Number2916479
Product Code FMI
UDI-Device Identifier00382903002559
UDI-Public00382903002559
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number300255
Device Catalogue Number300255
Device Lot NumberSEE H.10
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2020
Initial Report FDA Received Date05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;